Alert archive / Indiana / River Flood Warnings in 2019
River Flood Warning 154, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Mar 30, 2019, 2:29 PM EDT for Daviess County, Greene County, Knox County, Indiana. It took effect at Mar 31, 2019, 10:15 PM EDT. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2019, 2:29 PM EDT (18:29 UTC)
- In effect from
- Mar 31, 2019, 10:15 PM EDT
- Expired
- Apr 6, 2019, 2:00 AM EDT
- In force
- 5 days
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Daviess County, IN, Greene County, IN, Knox County, IN
The radar
The Evansville,IN radar (KVWX), 79 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point White River (IN) at Elliston (ELLI3).
- Action stage
- 14 ft
- Minor stage
- 18 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Mar 30, 12:44 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Mar 30, 12:44 PM EDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 1244 PM EDT Sat Mar 30 2019 .UPDATE... The Aviation section has been updated below. && .SYNOPSIS... Issued at 333 AM EDT Sat Mar 30 2019 A cold front and a couple areas of low pressure will bring rain to central Indiana today into this evening, with perhaps a little snow mixing in this evening. High pressure will then bring dry conditions into mid-week next week. Another low pressure system will bring more rain chances late in the next work week. Temperatures will fall to well below normal readings by Sunday. However, readings will return to near to above normal readings by mid-week next week. && .NEAR TERM...(Today) Issued at 1031 AM EDT Sat Mar 30 2019 Very minor grid updates to account for slightly quicker push of the front southeastward as chain of weak low centers moves along it. Seeing a pretty quick 8-12 degree temp drop with frontal passage and rapid swing to north/northwesterly winds. Remainder of forecast in excellent shape. Previous discussion follows. Issued at 333 AM EDT Sat Mar 30 2019 A front remained stalled just northwest of the forecast area early this morning, with waves of low pressure riding along it. One of these lows was back in Missouri at the moment. This low will bring another surge of showers, and perhaps a few thunderstorms, to the area by 12Z. Will have high PoPs most areas at that time. This surge of rain will move off to the northeast by late morning, with some lingering scattered to numerous light showers remaining. However, an upper trough combined with an upper jet will bring another round of rain this afternoon. Will ramp PoPs back to near 100 percent most areas with this feature. PoPs will then begin to lower from the northwest late afternoon/early evening as this forcing works east. An 850mb jet will bring in good moisture this morning with precipitable water values over an inch. There will be strong frontogenetical forcing this afternoon across the southeastern forecast area as the front sinks south. This could lead to locally heavy rain, especially southeast. Looks like most of the instability will be across the southern half of the area, so will keep thunderstorm mention confined there today. Only weak instability is expected, so no strong or severe storms are expected across central Indiana today. Temperatures will fall this afternoon as the cold front moves southeast. Can't rule out some snow mixing in with the rain as the colder air moves in late this afternoon, but for now feel the lowest levels of the atmosphere will remain just warm enough to only mention rain for the Today period. && .SHORT TERM...(Tonight through Monday night) Issued at 333 AM EDT Sat Mar 30 2019 Models are close enough that the model blend initialization was accepted for most items. At 00Z (the start of the Tonight period), precipitation will be ongoing across the southeast third to half of the area, but as forcing moves off to the east, precipitation will quickly diminish as the evening progresses. The vast majority of the area should be dry by midnight, with the rest of the area dry by 06Z. With the colder air continuing to flow in and the loss of daylight, rain will mix with or change to snow as it ends. The ground will be quite warm, but still can't rule out a dusting of snow on the grass in the northeast/far east. The remainder of the short term will be quiet with high pressure in control through much of the period. Very cold air will move in behind the system for Sunday, with many areas in the northeast not reaching 40 for highs. This is over 15 degrees below normal for the end of March. However, temperatures will begin to moderate on Monday, but still remain below normal. && .LONG TERM /Tuesday through Saturday/... Issued at 311 AM EDT Sat Mar 30 2019 Dry conditions are expected at the start of the period with high pressure across the Ohio Valley. A weak upper level wave will move through during the day Tuesday, but should stay north of the forecast area. Clouds will begin to increase as we move through the day Wednesday ahead of a strong upper level system that is expected to bring widespread rain to central Indiana Thursday and Friday. The Euro is more progressive and brings the heaviest precipitation Thursday night with the GFS showing heavier rain during the day Friday and further east. With relatively low confidence on timing and extent of heavy rain, kept QPF fairly broadbrushed and cut POPs to no higher than 75. With strong pressure gradients on Thursday, wind gusts of 30+ mph are possible. Any rain should end by Friday night with high pressure and dry conditions expected on Saturday. Temperatures will near to slightly above average through the period with highs in the upper 50s and lower 60s and lows in the upper 30s and 30s through the period. && .AVIATION /Discussion for the 30/18Z TAFs/... Issued at 1244 PM EDT Sat Mar 30 2019 IFR ceilings and/or visibilities likely at times through the afternoon as showers move along a frontal zone in the area. Conditions should improve to MVFR during the evening hours, becoming VFR overnight and remaining so through the remainder of the period. Winds will remain or quickly become north/northwesterly around 10-15KT with gusts around 20-25KT at all sites. Gusts may end later tonight into the overnight, although sustained winds will remain 10-15KT. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...50 NEAR TERM...50/Nield SHORT TERM...50 LONG TERM...White AVIATION...Nield
Hazardous weather outlook, Mar 30, 4:13 AM EDT, 10 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 413 AM EDT Sat Mar 30 2019 INZ045>048-051>057-060>065-067>072-310815- Putnam-Hendricks-Marion-Hancock-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 413 AM EDT Sat Mar 30 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Isolated thunderstorms are possible today. Severe storms are not expected. Brief heavy rain is possible outside of thunderstorms as well. Hazards: Lightning, brief heavy rain, minor flooding of favored low areas. Timing: Thunderstorms mainly before 500 PM. Locally heavy rain possible before 800 PM. Discussion: A cold front will slowly move across central Indiana into tonight. Rainfall amounts may bring waterways back into minor flood. Winds will gust to around 30 mph today and tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Outlook: No hazardous weather is expected at this time. Discussion: Dry but cold conditions are expected Sunday into early next week. Rain chances will return for late next work week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ021-028>031-035>044-049-310815- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Henry- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, and New Castle 413 AM EDT Sat Mar 30 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Locally heavy rain is possible. Hazards: Brief heavy rain, minor flooding of favored low areas. Timing: Before 800 PM EDT. Discussion: A cold front will slowly move across central Indiana into tonight. Rainfall amounts may bring waterways back into minor flood. Winds will gust to around 30 mph today and tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Outlook: No hazardous weather is expected at this time. Discussion: Dry but cold conditions are expected Sunday into early next week. Rain chances will return for late next work week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 2:29 PM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 4 days |
| Mar 30, 2:29 PM EDT | River Flood Warning | IND | Lawrence, Martin | 7 days |
| Mar 30, 2:29 PM EDT | River Flood Warning | IND | Marion, Morgan | 56 hr |
| Mar 30, 2:29 PM EDT | River Flood Warning | IND | Greene, Monroe, Owen | 21 days |
| Mar 30, 2:29 PM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 6 days |
| Mar 30, 2:29 PM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 7 days |
| Mar 30, 2:29 PM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 9 days |
| Mar 30, 2:29 PM EDT | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 21 days |
| Mar 30, 2:29 PM EDT | River Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 7 days |
| Mar 30, 2:29 PM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 7 days |
| Mar 30, 2:29 PM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 6 days |
| Mar 30, 2:29 PM EDT | River Flood Warning | IND | Sullivan, Vigo | 8 days |
| Mar 30, 2:29 PM EDT | River Flood Warning | IND | Knox, Sullivan | 51 days |
| Mar 30, 2:29 PM EDT | River Flood Warning | IND | Knox, Sullivan | 52 days |
Nearby
River Flood Warnings in Indiana, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.